MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE 132 SIZE 5.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6020-5537
Medical Device Problem Codes Material Erosion (1214); Fracture (1260); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Fall (1848); Inflammation (1932); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no reported discrepancies.There have been no other events for the lot referenced.The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.Device evaluated by mfr: not returned.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2005 and was revised on (b)(6) 2018.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue and excessive levels of chromium and cobalt in his blood.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on his right hip on or about (b)(6) 2005 and was revised on (b)(6) 2018.It is further alleged that he suffered injuries as a result of implantation and explantation of the device at issue and excessive levels of chromium and cobalt in his blood.Update per medical records received on 05-oct-2023: "the patient is an 84-year-old male who had hip replacement done nearly 20 years ago, he sustained a fall and sustained a fracture of the trunnion on the right hip.".
 
Additional Manufacturer Narrative
Reported event: an event regarding abnormal ion levels and fracture involving an accolade stem was reported.The event was of fracture was confirmed through clinician review of the provided medical records.The event of abnormal ion levels was not confirmed.Method and results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: a review of the provided medical records by a clinical consultant indicated: "the patient had an accolade tmzf stem and v40cocr head implanted (b)(6) 2005.He had a fall prior to (b)(6) 2018 and was noted to have catastrophic failure of the trunnion.This led to a revision hip arthroplasty.A new modular stem was placed with a ceramic head and new liner (stated as a trilogy?).There was metallosis within the capsule.Other than stating that the surgery was for a fracture of the trunnion, no description of the implant was giving in the operative report or the pathology report.No preoperative records postoperative or radiographs were provided for review.Event confirmation: a revision surgery for a ¿fracture¿ of the trunnion can be confirmed.The etiology of the fracture was stated to be a fall, but this cannot be confirmed.No description of a fractured implant was provided.Excessive metal levels or injury as a result cannot be confirmed.Root cause: the root cause of the revision surgery was stated to be a fracture of the trunnion.The etiology of the fracture cannot be stated.Increased metal levels were not established thus no root cause can be attributed." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there are no similar event for the lot referrenced.Conclusions: it was reported that patient was revised due to excessive levels of chromium and cobalt in his blood and trunnion fracture caused by a fall.A review of the provided medical records by a clinical consultant indicated: "the patient had an accolade tmzf stem and v40cocr head implanted (b)(6) 2005.He had a fall prior to (b)(6) 2018 and was noted to have catastrophic failure of the trunnion.This led to a revision hip arthroplasty.A new modular stem was placed with a ceramic head and new liner (stated as a trilogy?).There was metallosis within the capsule.Other than stating that the surgery was for a fracture of the trunnion, no description of the implant was giving in the operative report or the pathology report.No preoperative records postoperative or radiographs were provided for review.Event confirmation: a revision surgery for a ¿fracture¿ of the trunnion can be confirmed.The etiology of the fracture was stated to be a fall, but this cannot be confirmed.No description of a fractured implant was provided.Excessive metal levels or injury as a result cannot be confirmed.Root cause: the root cause of the revision surgery was stated to be a fracture of the trunnion.The etiology of the fracture cannot be stated.Increased metal levels were not established thus no root cause can be attributed." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE 132 SIZE 5.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key8816026
Report Number0002249697-2019-02626
Device Sequence Number11540466
Product Code LPH
UDI-Device Identifier04546540510648
UDI-Public04546540510648
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2010
Device Catalogue Number6020-5537
Device Lot Number13901601
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer11/02/2023
Initial Report FDA Received Date07/23/2019
Supplement Report FDA Received Date11/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/30/2005
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age84 YR
Patient SexMale